MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 5800 analyzer (serial number: (b)(6)).The investigation determined that the cobas hiv-1/hiv-2 qualitative and quantitative assays performed within specifications.A review of the data indicated that the observed discrepancies were consistent with a sample at or near the limit of detection (lod) for the assays used.No errors, alarms, or anomalies were identified in the system's message logs, tadm curves, or pcr curves.The investigation was limited by the absence of problem reports and complete dataset availability.The root cause was attributed to sample-specific factors, with contamination as a potential contributing factor.No product issue was identified, and the investigation concluded that the system and assays were functioning as intended.
 
Event or Problem Description
The initial reporter alleged discrepant results using the kit cobas 58/68/8800 hiv 192t ivd on the cobas 5800 instrument.The allegation involved a sample tested with both the cobas hiv-1/hiv-2 qualitative assay and the cobas hiv-1 quantitative assay.On (b)(6) 2025, the qualitative assay generated a reactive result for hiv-1 with a cycle threshold (ct) value of 39.1.On (b)(6) 2025, the quantitative assay for the same sample returned a result of 'target not detected' (tnd).The sample was tested from a primary tube containing edta with separation gel.Between tests, the sample remained in the instrument and was not centrifuged.No serology results were available.The laboratory received simultaneous orders for both qualitative and quantitative tests.Due to the inconclusive results, a second sample was requested.No harm was alleged.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23098320
Report Number2243471-2025-03240
Device Sequence Number21168899
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number09040803190
Device Lot NumberM03020
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown